# SDR CA160119020

- Difficulty date: January 8, 2016
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Dhav DHC2MKI
- Aircraft time: 26,601 hours
- Engine: Pwa R985AN14B
- System (JASC): 2720 · Rudder Control System
- Part: Torque Tube
- Part number: C2UT215ND
- Condition: Cracked
- Location: Rudder Steering
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) AFTER WATER LANDING PILOT EXPERIENCED LOSS OF WATER RUDDER STEERING CONTROL. MAINTENANCE INSPECTED THE AIRCRAFT AND FOUND THE TORQUE TUBE WHICH CONTROLS THE WATER RUDDER/TAIL WHEEL STEERING HAD SUFFERED A TORSIONAL SHEAR ACROSS THE TUBES DIAMETER AT ITS MIDWAY POINT. THE FAILURE WAS A DIRECT RESULT OF INTERNAL CORROSION ON THE TUBE.
